Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the positivstellensatz in Weyl's algebra

Author: Joules Nahas
Journal: Proc. Amer. Math. Soc. 138 (2010), 987-995
MSC (2010): Primary 47L80
Published electronically: October 21, 2009
MathSciNet review: 2566565
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We use harmonic analysis tools on the Heisenberg group to prove decay and regularity properties for a certain class of partial differential equations. These properties allow us to relax a technical condition for a sum of squares decomposition for the Weyl algebra.

References [Enhancements On Off] (What's this?)

  • 1. R. Bochnak, M. Coste, M-F. Roy,
    Géométrie algébrique réelle,
    Springer-Verlag, Berlin, 1980.
  • 2. L.C. Evans,
    Partial Differential Equations,
    American Mathematical Society, Providence, RI, 2000. MR 1625845 (99e:35001)
  • 3. G. B. Folland,
    Harmonic Analysis in Phase Space,
    Princeton University Press, Princeton, NJ, 1989. MR 983366 (92k:22017)
  • 4. R. Howe,
    Quantum Mechanics and Partial Differential Equations,
    J. Funct. Anal. 38 (1980), 188-254. MR 587908 (83b:35166)
  • 5. T. Kato,
    On the Commutation Relation AB-BA=c,
    Arch. Rat. Mech. Anal. 10 (1962), 273-275. MR 0151867 (27:1850)
  • 6. M. Putinar, J. W. Helton,
    Positive Polynomials in Scalar and Matrix Variables, the Spectral Theorem, and Optimization,
    in Operator Theory, Structured Matrices, and Dilations, Theta, Bucharest, June 1988, pp. 229-306. MR 2389626
  • 7. R. Richtmeyer,
    Principles of Advanced Mathematical Physics, Vol. 1,
    Springer, New York, 1978.
  • 8. K. Schmüdgen,
    A Strict Positivstellensatz for the Weyl Algebra,
    Math. Ann. 331 (2005), 779-794. MR 2148796 (2007h:47127)
  • 9. K. Schmüdgen,
    A Strict Positivstellensatz for Enveloping Algebras,
    Math. Z. 254 (2006), 641-653. MR 2244371 (2007m:22007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47L80

Retrieve articles in all journals with MSC (2010): 47L80

Additional Information

Joules Nahas
Affiliation: Department of Mathematics, University of California Santa Barbara, South Hall 6607, Santa Barbara, California 93106

Received by editor(s): October 10, 2008
Received by editor(s) in revised form: November 9, 2008, and July 8, 2009
Published electronically: October 21, 2009
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society